• Previous Article
    On multiplicity of semi-classical solutions to nonlinear Dirac equations of space-dimension $ n $
  • DCDS Home
  • This Issue
  • Next Article
    On the splitting method for the nonlinear Schrödinger equation with initial data in $ H^1 $
doi: 10.3934/dcds.2020397

The Littlewood-Paley $ pth $-order moments in three-dimensional MHD turbulence

School of Mathematics and Systems Science, Beihang University, Beijing 100191, China

* Corresponding author: Jia Yuan

Received  July 2020 Revised  October 2020 Published  December 2020

Fund Project: The work is supported by NSF grant No.11871087 and No.11771423. The first author is supported by the Academic Excellence Foundation of BUAA for PhD students and China Scholarship Council No.201906020100

In this paper, we consider the Littlewood-Paley $ p $th-order ($ 1\le p<\infty $) moments of the three-dimensional MHD periodic equations, which are defined by the infinite-time and space average of $ L^p $-norm of velocity and magnetic fields involved in the spectral cut-off operator $ \dot\Delta_m $. Our results imply that in some cases, $ k^{-\frac{1}{3}} $ is an upper bound at length scale $ 1/k $. This coincides with the scaling law of many observations on astrophysical systems and simulations in terms of 3D MHD turbulence.

Citation: Yao Nie, Jia Yuan. The Littlewood-Paley $ pth $-order moments in three-dimensional MHD turbulence. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020397
References:
[1]

H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Grundlehren der mathematischen Wissenschaften, 343, Springer-Verlag, 2011. doi: 10.1007%2F978-3-642-16830-7.  Google Scholar

[2]

A. Basu and J. K. Bhattacharjee, Universal properties of three-dimensional magnetohydrodynamic turbulence: do Alfvén waves matter?, J. Stat. Mech., 2005 (2005), P07002. doi: 10.1088/1742-5468/2005/07/P07002.  Google Scholar

[3]

A. BasuA. SainS. K. Dhar and R. Pandit, Multiscaling in models of magnetohydrodynamic turbulence, Phys. Rev. Lett., 81 (1998), 2687-2690.  doi: 10.1103/PhysRevLett.81.2687.  Google Scholar

[4]

D. Biskamp and W-C. Müller, Scaling properties of three-dimensional isotropic magnetohydrodynamic turbulence, Phys. Plasmas, 7 (2000), 4889-4900.  doi: 10.1063/1.1322562.  Google Scholar

[5]

M. Cannone, Harmonic analysis tools for solving incompressible Navier-Stokes equations, Handbook of Mathmatical Fluid Dynamics vol 3,161–244, North-Holland, Amsterdam, 2004.  Google Scholar

[6]

Q. ChenC. Miao and Z. Zhang, A new Bernstein's inequality and the 2D dissipative quasi-geostrophic equation, Comm. Math. Phys., 271 (2007), 821-838.  doi: 10.1007/s00220-007-0193-7.  Google Scholar

[7]

Q. ChenC. Miao and Z. Zhang, On the regularity criterion of weak solution for the 3D viscous magneto-hydrodynamics equations, Comm. Math. Phys., 284 (2008), 919-930.  doi: 10.1007/s00220-008-0545-y.  Google Scholar

[8]

Q. ChenC. Miao and Z. Zhang, On the well-posedness of the ideal MHD equations in the Triebel-Lizorkin spaces, Arch. Ration. Mech. Anal., 195 (2010), 561-578.  doi: 10.1007/s00205-008-0213-6.  Google Scholar

[9]

J. ChoE. T. Vishniac and A. Lazarian, Simulations of magnetohydrodynamic turbulence in a strongly magnetized medium, Astrophys. J., 564 (2002), 291-301.  doi: 10.1086/324186.  Google Scholar

[10]

J. Cho and E. T. Vishniac, The anisotropy of magnetohydrodynamic Alfvénic turbulence, Astrophys. J., 539 (2000), 273-282.  doi: 10.1086/309213.  Google Scholar

[11]

P. Constantin, Euler equations, Navier-Stokes equations and turbulence, in Mathematical Foundation of Turbulent Viscous Flows, Lecture Notes in Math. Vol. 1871, Berlin: Springer, 2006, 1–43. doi: 10.1007%2F11545989_1.  Google Scholar

[12]

P. Constantin, The Littlewood-Paley spectrum in two-dimensional turbulence, Theor. Comput. Fluid Dyn., 9 (1997), 183-189.  doi: 10.1007/s001620050039.  Google Scholar

[13]

E. Falgarone and T. Passot, Turbulence and Magnetic Fields in Astrophysics, Lecture Notes in Physics, Springer, 2003. doi: 10.1007%2F3-540-36238-X.  Google Scholar

[14]

Y. GuptaB. J. Rickett and W. A. Coles, Refractive interstellar scintillation of pulsar intensities at 74 MHz, Astrophysical J., 403 (1993), 183-201.  doi: 10.1086/172193.  Google Scholar

[15]

E. Hopf, Über die anfangswertaufgabe für die hydrodynamischen grundgleichungen, Math. Nachr., 4 (1951), 213-231.  doi: 10.1002/mana.3210040121.  Google Scholar

[16]

P. S. Iroshnikov, Turbulence of a conducting fluid in a strong magnetic field, Soviet Astronom. AJ, 7 (1964), 566-571.   Google Scholar

[17]

A. N. Kolmogorov, The local structure of turbulence in incompressible viscous fluid for very large Reynolds numbers, Proceedings of the Royal Society A, 434 (1991), 9-13.  doi: 10.1098/rspa.1991.0075.  Google Scholar

[18]

A. N. Kolmogorov, Dissipation of energy in the locally isotropic turbulence, Proceedings of the Royal Society A, 434 (1991), 15-17.  doi: 10.1098/rspa.1991.0076.  Google Scholar

[19]

R. H. Kraichnan, Lagrangian-history closure approximation for turbulence, Phys. Fluids, 8 (1965), 575-598.  doi: 10.1063/1.1761271.  Google Scholar

[20]

J. Leray, Sur le mouvement d'un liquide visqueux emplissant l'espace., Acta Math., 63 (1934), 193-248.  doi: 10.1007/BF02547354.  Google Scholar

[21] C. MiaoJ. Wu and Z. Zhang, Littlewood-Paley Theory and Applications to Fluid Dynamics Equations, Monographs on Modern pure mathematics, No. 142, Beijing: Science Press, 2012.   Google Scholar
[22]

W-C. Müller and D. Biskamp, Scaling properties of three-dimensional magnetohydrodynamic turbulence, Phys. Rev. Lett., 84 (2000), 475-478.  doi: 10.1103/PhysRevLett.84.475.  Google Scholar

[23]

F. Otto and F. Ramos, Universal bounds for the Littlewood-Paley first-order moments of the 3D Navier-Stokes equations, Comm. Math. Phys., 300 (2010), 301-315.  doi: 10.1007/s00220-010-1098-4.  Google Scholar

[24]

S. R. Spangler and C. R. Gwinn, Evidence for an inner scale to the density turbulence in the interstellar medium, Astrophys. J., 353 (1990), L29–L32. doi: 10.1086/185700.  Google Scholar

[25]

J. Wu, Regularity criteria for the generalized MHD equations, Comm. Partial Differential Equations, 33 (2008), 285-306.  doi: 10.1080/03605300701382530.  Google Scholar

show all references

References:
[1]

H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Grundlehren der mathematischen Wissenschaften, 343, Springer-Verlag, 2011. doi: 10.1007%2F978-3-642-16830-7.  Google Scholar

[2]

A. Basu and J. K. Bhattacharjee, Universal properties of three-dimensional magnetohydrodynamic turbulence: do Alfvén waves matter?, J. Stat. Mech., 2005 (2005), P07002. doi: 10.1088/1742-5468/2005/07/P07002.  Google Scholar

[3]

A. BasuA. SainS. K. Dhar and R. Pandit, Multiscaling in models of magnetohydrodynamic turbulence, Phys. Rev. Lett., 81 (1998), 2687-2690.  doi: 10.1103/PhysRevLett.81.2687.  Google Scholar

[4]

D. Biskamp and W-C. Müller, Scaling properties of three-dimensional isotropic magnetohydrodynamic turbulence, Phys. Plasmas, 7 (2000), 4889-4900.  doi: 10.1063/1.1322562.  Google Scholar

[5]

M. Cannone, Harmonic analysis tools for solving incompressible Navier-Stokes equations, Handbook of Mathmatical Fluid Dynamics vol 3,161–244, North-Holland, Amsterdam, 2004.  Google Scholar

[6]

Q. ChenC. Miao and Z. Zhang, A new Bernstein's inequality and the 2D dissipative quasi-geostrophic equation, Comm. Math. Phys., 271 (2007), 821-838.  doi: 10.1007/s00220-007-0193-7.  Google Scholar

[7]

Q. ChenC. Miao and Z. Zhang, On the regularity criterion of weak solution for the 3D viscous magneto-hydrodynamics equations, Comm. Math. Phys., 284 (2008), 919-930.  doi: 10.1007/s00220-008-0545-y.  Google Scholar

[8]

Q. ChenC. Miao and Z. Zhang, On the well-posedness of the ideal MHD equations in the Triebel-Lizorkin spaces, Arch. Ration. Mech. Anal., 195 (2010), 561-578.  doi: 10.1007/s00205-008-0213-6.  Google Scholar

[9]

J. ChoE. T. Vishniac and A. Lazarian, Simulations of magnetohydrodynamic turbulence in a strongly magnetized medium, Astrophys. J., 564 (2002), 291-301.  doi: 10.1086/324186.  Google Scholar

[10]

J. Cho and E. T. Vishniac, The anisotropy of magnetohydrodynamic Alfvénic turbulence, Astrophys. J., 539 (2000), 273-282.  doi: 10.1086/309213.  Google Scholar

[11]

P. Constantin, Euler equations, Navier-Stokes equations and turbulence, in Mathematical Foundation of Turbulent Viscous Flows, Lecture Notes in Math. Vol. 1871, Berlin: Springer, 2006, 1–43. doi: 10.1007%2F11545989_1.  Google Scholar

[12]

P. Constantin, The Littlewood-Paley spectrum in two-dimensional turbulence, Theor. Comput. Fluid Dyn., 9 (1997), 183-189.  doi: 10.1007/s001620050039.  Google Scholar

[13]

E. Falgarone and T. Passot, Turbulence and Magnetic Fields in Astrophysics, Lecture Notes in Physics, Springer, 2003. doi: 10.1007%2F3-540-36238-X.  Google Scholar

[14]

Y. GuptaB. J. Rickett and W. A. Coles, Refractive interstellar scintillation of pulsar intensities at 74 MHz, Astrophysical J., 403 (1993), 183-201.  doi: 10.1086/172193.  Google Scholar

[15]

E. Hopf, Über die anfangswertaufgabe für die hydrodynamischen grundgleichungen, Math. Nachr., 4 (1951), 213-231.  doi: 10.1002/mana.3210040121.  Google Scholar

[16]

P. S. Iroshnikov, Turbulence of a conducting fluid in a strong magnetic field, Soviet Astronom. AJ, 7 (1964), 566-571.   Google Scholar

[17]

A. N. Kolmogorov, The local structure of turbulence in incompressible viscous fluid for very large Reynolds numbers, Proceedings of the Royal Society A, 434 (1991), 9-13.  doi: 10.1098/rspa.1991.0075.  Google Scholar

[18]

A. N. Kolmogorov, Dissipation of energy in the locally isotropic turbulence, Proceedings of the Royal Society A, 434 (1991), 15-17.  doi: 10.1098/rspa.1991.0076.  Google Scholar

[19]

R. H. Kraichnan, Lagrangian-history closure approximation for turbulence, Phys. Fluids, 8 (1965), 575-598.  doi: 10.1063/1.1761271.  Google Scholar

[20]

J. Leray, Sur le mouvement d'un liquide visqueux emplissant l'espace., Acta Math., 63 (1934), 193-248.  doi: 10.1007/BF02547354.  Google Scholar

[21] C. MiaoJ. Wu and Z. Zhang, Littlewood-Paley Theory and Applications to Fluid Dynamics Equations, Monographs on Modern pure mathematics, No. 142, Beijing: Science Press, 2012.   Google Scholar
[22]

W-C. Müller and D. Biskamp, Scaling properties of three-dimensional magnetohydrodynamic turbulence, Phys. Rev. Lett., 84 (2000), 475-478.  doi: 10.1103/PhysRevLett.84.475.  Google Scholar

[23]

F. Otto and F. Ramos, Universal bounds for the Littlewood-Paley first-order moments of the 3D Navier-Stokes equations, Comm. Math. Phys., 300 (2010), 301-315.  doi: 10.1007/s00220-010-1098-4.  Google Scholar

[24]

S. R. Spangler and C. R. Gwinn, Evidence for an inner scale to the density turbulence in the interstellar medium, Astrophys. J., 353 (1990), L29–L32. doi: 10.1086/185700.  Google Scholar

[25]

J. Wu, Regularity criteria for the generalized MHD equations, Comm. Partial Differential Equations, 33 (2008), 285-306.  doi: 10.1080/03605300701382530.  Google Scholar

[1]

Irena PawŃow, Wojciech M. Zajączkowski. Global regular solutions to three-dimensional thermo-visco-elasticity with nonlinear temperature-dependent specific heat. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1331-1372. doi: 10.3934/cpaa.2017065

[2]

Madalina Petcu, Roger Temam. The one dimensional shallow water equations with Dirichlet boundary conditions on the velocity. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 209-222. doi: 10.3934/dcdss.2011.4.209

[3]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[4]

Luigi C. Berselli, Jishan Fan. Logarithmic and improved regularity criteria for the 3D nematic liquid crystals models, Boussinesq system, and MHD equations in a bounded domain. Communications on Pure & Applied Analysis, 2015, 14 (2) : 637-655. doi: 10.3934/cpaa.2015.14.637

[5]

Rafael G. L. D'Oliveira, Marcelo Firer. Minimum dimensional Hamming embeddings. Advances in Mathematics of Communications, 2017, 11 (2) : 359-366. doi: 10.3934/amc.2017029

[6]

Hildeberto E. Cabral, Zhihong Xia. Subharmonic solutions in the restricted three-body problem. Discrete & Continuous Dynamical Systems - A, 1995, 1 (4) : 463-474. doi: 10.3934/dcds.1995.1.463

[7]

Dmitry Treschev. A locally integrable multi-dimensional billiard system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5271-5284. doi: 10.3934/dcds.2017228

[8]

Hyeong-Ohk Bae, Hyoungsuk So, Yeonghun Youn. Interior regularity to the steady incompressible shear thinning fluids with non-Standard growth. Networks & Heterogeneous Media, 2018, 13 (3) : 479-491. doi: 10.3934/nhm.2018021

[9]

F.J. Herranz, J. de Lucas, C. Sardón. Jacobi--Lie systems: Fundamentals and low-dimensional classification. Conference Publications, 2015, 2015 (special) : 605-614. doi: 10.3934/proc.2015.0605

[10]

Rongchang Liu, Jiangyuan Li, Duokui Yan. New periodic orbits in the planar equal-mass three-body problem. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2187-2206. doi: 10.3934/dcds.2018090

[11]

Sergi Simon. Linearised higher variational equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4827-4854. doi: 10.3934/dcds.2014.34.4827

[12]

Min Li. A three term Polak-Ribière-Polyak conjugate gradient method close to the memoryless BFGS quasi-Newton method. Journal of Industrial & Management Optimization, 2020, 16 (1) : 245-260. doi: 10.3934/jimo.2018149

[13]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[14]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[15]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[16]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[17]

Zhouxin Li, Yimin Zhang. Ground states for a class of quasilinear Schrödinger equations with vanishing potentials. Communications on Pure & Applied Analysis, 2021, 20 (2) : 933-954. doi: 10.3934/cpaa.2020298

[18]

Yimin Zhang, Youjun Wang, Yaotian Shen. Solutions for quasilinear Schrödinger equations with critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1037-1054. doi: 10.3934/cpaa.2011.10.1037

[19]

Boris Kramer, John R. Singler. A POD projection method for large-scale algebraic Riccati equations. Numerical Algebra, Control & Optimization, 2016, 6 (4) : 413-435. doi: 10.3934/naco.2016018

[20]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (20)
  • HTML views (103)
  • Cited by (0)

Other articles
by authors

[Back to Top]